| Model Number |
N/A |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
09/07/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: event occurred sometime in (b)(6) 2020.Common device name: not available as this device is not sold in the us, but it is considered to be clinically similar to a device that is, thus prompting this report.(b)(6).Occupation: interventional radiology/ vascular access team lead.Not available as this device is not sold in the us, but it is considered to be clinically similar to a device that is, thus prompting this report.(b)(4).
Event or Problem Description
It was reported that a redo single lumen tpn catheter has split.The patient has reportedly gone through "several" lines and has presented with a split line twice in (b)(6) 2020.The second split is also reported under an mdr with patient identifier (b)(6).Due to this occurrence, it was reported the patient required "more venous intervention" and x-ray imaging.Additional information regarding patient and event information has been requested but is not currently available.
Additional Manufacturer Narrative
Correction: h6 - patient code.H6- patient code: no code available (3191) - patient required an additional procedure to remove and replace the split device.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was provided on 12nov2020.The event occurred on (b)(6) 2020.The cook redo single lumen tpn catheter had a "cut" and was removed and replaced with a cook redo single lumen tpn catheter set, rpn: c-tpns-6.5-90-redo, lot number: 13005095.Another event for this patient is also reported under an mdr with patient identifier: (b)(6).
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
In additional information received on 25nov2020, it was reported that the patient was self caring prior to the catheter problem.The catheter was placed in the left internal jugular for tpn administration, and later failed during treatment.The catheter was locked with 0.9% saline when not in use, and a presumed 10ml syringe was used to flush the device with 0.9% saline solution.A needleless injector cap was used with the catheter, however no anti-tamper device was used.The device was secured to the patient initially with sutures, however griplok was later used.Patient activity level was described as "active".A complete separation of the device occurred in this instance.
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported by sister (b)(6) form the radiology department of (b)(6) hospital (nhs trust), truro, united kingdom that the patient had a cut line.The patient was reported to have been diagnosed with short bowel syndrome.The indication for placement of the device was total parenteral nutrition (tpn) administration.The patient had relocated and first came to (b)(6) hospital on (b)(6) 2020.The patient has had several lines placed and then experienced issues.On (b)(6) 2020 the previously placed line redo single lumen tpn catheter set (rpn: unknown, lot number unknown) was removed due to sepsis.A new line, redo single lumen tpn catheter set (rpn: c-tpns-6.5-90-redo, lot number 9673773) was placed.The redo single lumen tpn catheter set (rpn: unknown, lot number unknown) was not available for device inspection by the manufacturer.This event is captured in the report with report reference #: 1820334-2020-02152.On (b)(6) 2020 the redo single lumen tpn catheter set (rpn: c-tpns-6.5-90-redo, lot number 9673773) was removed due to sepsis.It was replaced with redo single lumen tpn catheter set (rpn: c-tpns-6.5-90-redo, lot number 13007915) the removed line was not available for device inspection by the manufacturer.This event is captured in the report with report reference #: 1820334-2020-02153.On (b)(6) 2020 the patient had cut their line (redo single lumen tpn catheter set (rpn: c-tpns-6.5-90-redo, lot number 13007915).It was removed and replaced with a redo single lumen tpn catheter set (rpn: c-tpns-6.5-90-redo, lot number 13005095).The removed line was not available for device inspection by the manufacturer.This event is captured in captured in this report.On (b)(6) 2020 the line redo single lumen tpn catheter set (rpn: c-tpns-6.5-90-redo, lot number 13005095) was reported to have split and was replaced with a vygon line.The device was returned to the manufacturer for device inspection.This was captured in report reference #: 1820334-2020-02006.The complaint device for this complaint is the redo single lumen tpn catheter set (rpn: c-tpns-6.5-90-redo, lot number 13007915).The device was placed in the left internal jugular vein on (b)(6) 2020.It was discovered during treatment that on (b)(6) 2020 that the line was ¿cut.¿ the customer inquired as to whether the investigation into the device could determine if the device was cut by the patient with scissors.The device was removed and replaced on (b)(6) 2020.Compliance to the maintenance of this device was assumed to be in accord with ¿(b)(6) protocol.¿ the patient was self-caring prior to the event.A review of documentation including the complaint history, device history record, instructions for use (ifu), quality control and specifications of the device was conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examinations were conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) found that sufficient inspection activities are in place to assure functionality and device integrity.A review of the device history record (dhr) for lot 13007915 found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no additional complaints associated with this lot.The evidence from the complaint file, device history record, complaint history and quality control documents indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.The ifu supplied with the device was reviewed and no information related to the cutting of the line was identified.Based on the information provided, no returned product and the results of our investigation, a definitive cause for the failure could not be established.Based on the available evidence cook was unable to rule out manufacturing, device maintenance, patient tampering with device, inadvertent tension placed on the device as a result of patient movement/activity, or adl¿s, or excessive force of fluids through an obstructed lumen as a cause of this event.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.